# SDR 8HBR20190613022

- Difficulty date: June 12, 2019
- Submitted: June 13, 2019
- Operation: General aviation
- Filed by: Hillsboro Aero Academy LLC, repair station 8HBR698C
- Make and model: Cessna A152
- Aircraft serial: 15282682
- System (JASC): 3340 · Exterior Lighting
- Part: Switch
- Part number: C9065
- Condition: Failed
- Location: Landing Light
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: B, A

## Discrepancy

DURING CRUISE CHECK LIST, STUDENT TRIED TO TURN LANDING LIGHT OFF BUT HE SAID IT GOT STUCK AND HE COULDN'T PUSH IT DOWN TO THE OFF POSITION, THE SECOND TIME HE TRIED TO PUSH IT DOWN IT WAS STILL STUCK BUT THAT'S WHEN HE SAW SPARKS AND SMOKE. STUDENT LEFT THE LIGHT IN THE ON POSITION AND SAID IT SMOKED FOR ABOUT 30 SECS TO A MINUTE. STUDENT SAID HE COULD HEAR STATIC IN HIS HEADSET AFTER IT HAPPENED. STUDENT OPENED THE AIRVENT AND TURNED BACK TO RDM. HE DECLARED EMERGENCY WITH TOWER AND WAS CLEARED TO LAND. HE TAXIED BACK TO RAMP.
